Are There Signs Of Heroin Overdose?

heroin overdose

The rate of heroin overdoses keeps climbing. It has become so prevalent, that no one can put enough information out there on what to do when you see someone dying. Heroin is killing people everywhere. If you don’t think you will ever be exposed to it, think about the grocery shopper who parked next to a young woman slumped over in the driver’s seat.

If your friends don’t do heroin, but you go to a party and someone’s little brother decided to experiment and now he’s turning blue, will you be a bystander or a first responder? You just never know when you may be able to save someone’s sister, husband, best friend, mom, or dad. The main indicator of an overdose is reduced or stopped breathing.

Signs to Look Out For

  • Bluing of the lips or nails
  • Depressed breathing, which is shallow breaths and/or gasping for air
  • Very pale skin
  • Pinpoint pupils
  • Weak pulse
  • Discolored tongue
  • Disorientation, delirium, or changes in mental state
  • Low blood pressure
  • Spasms or seizures
  • Nausea or vomiting
  • Repeatedly losing consciousness or an inability to stay awake
  • Coma

A person can overdose from any method of ingesting heroin, though it is more likely with injection. Add in the fact that fentanyl is being added to heroin batches across the country, and addicts don’t stand a chance.

Those who abuse other drugs, in particular, alcohol and benzodiazepines, are in grave danger of overdose. Opiates are a central nervous depressant, and so are these drugs, which means they all work by slowing down breathing and the heart. Together, the risk of respiratory failure, coma, and death skyrockets.

Call 911 Imediately

If you suspect someone is overdosing, call 911 immediately. Never wait to see if the drugs wear off. Check their breathing, and if they are not drawing breaths or if they are making a labored sound from their throat known as the “death rattle,” provide rescue breathing until help arrives. In the instance that you have naloxone, administer it, and stay with the person until paramedics can take over.

 

 

 

If you are struggling with addiction, call The Lakehouse Recovery Center. A whole new life awaits you on the other side of addiction. Stand up to your disease, and come get well. Give us a call, we are available 24/7, toll-free at (877) 762-3707. Your life can change, and you can recover. Call now.